Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 66, NWS Amarillo, TX

May 25, 2005Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2005, 12:55 AM CDT for Beaver County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2005, 12:55 AM CDT (05:55 UTC)
Expired
May 25, 2005, 1:45 AM CDT
In force
50 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:05 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2265 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:27 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 24, 11:27 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1127 PM CDT TUE MAY 24 2005

.UPDATE...
UPDATED THE FORECAST PACKAGE TO INCREASE POPS MAINLY IN THE
NORTHEAST AS AN MCS MOVES INTO THE PANHANDLES FROM SOUTHEASTERN
COLORADO AND SOUTHWESTERN KANSAS. EASTERLY WINDS IN THE LOW LEVELS
ARE ADVECTING MOISTURE INTO THE AREA WHICH IS MAINTAINING ENOUGH
INSTABILITY TO KEEP THE THUNDERSTORMS GOING. STORM RELATIVE INFLOW
FAVORS THE THUNDERSTORMS TO MOVE SOUTHEAST WITH PERHAPS SOME
DEVELOPMENT ON THE WESTERN FLANK OF THE LINE. THE MAIN SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND HIGH WINDS.

HENNIG

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT TUE MAY 24 2005/

DISCUSSION...
INITIAL STABILITY LEVELS SIMILAR TO YESTERDAY. COOL AIR PACKED
BETWEEN WARM AIR ALOFT AND AT LOWER LEVELS WOULD POINT TO ANOTHER
THREAT FROM DAMAGING WINDS TONIGHT. THE TIMING OF THE MAIN ACTIVITY
FOR TONIGHT SEEMS TO BE LATER BASED ON THE TIMING OF THE NEXT
SIGNIFICANT SHORT WAVE AFTER MIDNIGHT. THE PLAN IS TO RAISE POPS
AFTER MIDNIGHT AS THE BOUNDARY AFFECTS OUR NORTHEAST AREAS FIRST
AND THEN MOVES SOUTHWARD. INDICATORS SHOW MOISTURE WRAPPING IN
BEHIND THE FRONT/BOUNDARY.

FOR WEDNESDAY...THE NORTHWEST FLOW CONTINUES AND BRINGS YET ANOTHER
DISTURBANCE ACROSS THE PANHANDLES. SURFACE SYSTEM WILL PULL
TOGETHER INGREDIENTS FOR ANOTHER ROUND OF SEVERE WEATHER...THIS TIME
FURTHER SOUTH IN THE AREA.

FOR THURSDAY...ALL INDICATORS SHOW SOMEWHAT LOWER TEMPERATURES AND
WILL LOWER THEM A FEW NOTCHES.

NO SIGNIFICANT CHANGES TO THE EXTENDED PERIOD. NORTHWEST FLOW
PERSISTS FOR THE REMAINDER OF THE WEEK. A SYSTEM IS STILL TIMED FOR
THE SAT/SUN PERIOD.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

15/10
Hazardous weather outlook, May 24, 9:26 PM CDT, 3 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT TUE MAY 24 2005

OKZ001>003-TXZ001>020-251100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
926 PM CDT TUE MAY 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST
TEXAS PANHANDLE. OTHERWISE...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR THE REST OF THE OKLAHOMA AND TEXAS PANHANDLES.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A
COLD FRONT APPROACHES THE PANHANDLES. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS WILL BE
POSSIBLE AGAIN THURSDAY THROUGH SUNDAY MAINLY DURING THE AFTERNOON
AND NIGHTTIME HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ACROSS ALL OF THE PANHANDLES SHOULD
STAY INFORMED CONCERNING THE SEVERE WEATHER POTENTIAL THROUGH
TONIGHT...AND AGAIN WEDNESDAY AFTERNOON AND NIGHT...AND BE
PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER DEVELOP.

GOEHRING

In the hours before

Special weather statement, May 24, 11:15 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1115 PM CDT TUE MAY 24 2005

OKZ002-003-TXZ003>005-009-010-250600-
BEAVER-HANSFORD-HEMPHILL-LIPSCOMB-OCHILTREE-ROBERTS-TEXAS-
1115 PM CDT TUE MAY 24 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA EARLY
THIS MORNING. THESE STORMS ARE CAPABLE OF PRODUCING HAIL...VERY
HEAVY RAIN AND STRONG GUSTY WINDS. SOME OF THESE STORMS MAY BECOME
SEVERE EARLY THIS MORNING. GUYMON...BEAVER...SPEARMAN...PERRYTON...
LIPSCOMB...MIAMI AND CANADIAN ARE A FEW COMMUNITIES THAT WILL BE THE
PATH OF THE STRONGEST STORMS. BE READY TO MOVE INTO A STURDY BUILDING
AWAY FROM WINDOWS AS THESE STORMS APPROACH YOUR AREA. ALSO...BE
ALERT FOR RAPIDLY RISING WATER IN CREEKS AND IN POOR DRAINAGE AREAS.

GOEHRING
Special weather statement, May 25, 12:40 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1240 AM CDT WED MAY 25 2005

OKZ003-250630-
BEAVER OK-
1240 AM CDT WED MAY 25 2005

...STRONG THUNDERSTORM IN BEAVER COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF FORGAN AT 1240 AM
CDT...MOVING SOUTHEAST AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, May 25, 12:51 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1251 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     HAIL             5.5 WNW GUYMON          36.72N 101.57W
05/25/2005  1.75 INCH        TEXAS              OK   EMERGENCY MNGR

            40 TO 50 MPH WINDS REPORTED ALSO. VERY LITTLE RAIN.

&&

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:57 AM CDTSevere Thunderstorm WarningAMAOchiltree52 min
May 25, 2:23 AM CDTSevere Thunderstorm WarningAMALipscomb67 min
May 24, 11:57 PM CDTSevere Thunderstorm WarningAMATexas93 min
May 25, 1:24 AM CDTSevere Thunderstorm WarningAMATexas56 min
May 25, 1:55 AM CDTSevere Thunderstorm WarningAMABeaver38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.